MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT
Catalog Number 110035368
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 1 year and 7 months post initial implantation, the patient underwent a revision surgery due to femoral implant loosening.Due diligence is in progress for this complaint; no further additional information or product has been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: associated medical devices: femur cemented cruciate retaining (cr) narrow left size 5; item#: 42502005801; lot#: 65594368.Tibia cemented 5 degree stemmed left size c; item#: 42532006401; lot#: 65850326.Stem extension tapered cemented 14 mm diameter +30 mm length; item#: 42557000114; lot#: 65996857.All poly petella standard cemented size 29 mm diameter 8.0 mm thickness; item#: 00597206529; lot#: 65840350.Articular surface medial congruent (mc) left 13 mm height use with tibia sizes c-d/cr femur sizes 4-5; item#: 42512100313; lot#: 65580509.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The reported products were reviewed for compatibility with the cement no issues noted.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per the complaint trending process.Radiographs were provided and reviewed by a radiologist.The review identified a single lateral x-ray view of the knee dated six weeks before the revision surgery was performed.Cemented total knee arthroplasty components are present.Sagittal alignment of components is standard as visualized on the lateral projection.The patella is low-lying.As visualized on the lateral projection, there is a paucity of cement in knee society femoral zones 1 and 2 and tibial zones 3a and 4a.Radiolucent lines consistent with artifacts are present at both femoral and tibial bone-soft tissue, metal-soft tissue, metal-bone and cement-bone interfaces.These artifacts limit assessment for radiolucencies due to prosthesis component loosening.Based on the available lateral radiograph, prosthetic component loosening can neither be confirmed or excluded.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21730269
Report Number3006946279-2025-00040
Device Sequence Number19860733
Product Code LOD
UDI-Device Identifier00887868214578
UDI-Public(01)00887868214578(17)251231(10)AW02AB0602
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number110035368
Device Lot NumberAW02AB0602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight54 KG